Iowa, 2011Hail and Damaging Winds in Iowa, August 23, 2011
August 23, 2011 · NWS DMX · 14 events in 6 counties and zones
Strong warm air advection took place over Iowa during the night of the 22nd into the morning of the 23rd. A low level jet of over 40 kts developed, transporting moisture into the state.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $231,000
- Crop damage
- $275,000
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong warm air advection took place over Iowa during the night of the 22nd into the morning of the 23rd. A low level jet of over 40 kts developed, transporting moisture into the state. Precipitable water values increased to between 1.7 and 2 inches over northwest into central Iowa. CAPE was in the 2000 to 4000 J/kg range to the southwest of the precipitable water maximum, with lifted indices of -6 to -10. Thunderstorms formed over South Dakota and moved into northwest and north central Iowa. The storms produced both hail and high winds as they advanced into the state. Downdraft CAPE was quite high with 1200 to 1400 J/kg available. CAPE in the -10 to -30 C layer of the atmosphere was between 500 and 1000 J/kg, however a very high freezing level limited the size of the hail as the freezing level was around 15,000 feet. The atmosphere was moderately sheared with 35 to 45 kts of shear available. By far the predominant mode of severe weather was the high winds. Trees were uprooted in Palo Alto County at Emmetsburg. Several other reports of winds of 60 to 70 MPH were received in Palo Alto and Kossuth County. A mesonet station northeast of Whittemore recorded a 75 MPH wind gust, with 68 MPH winds recorded at the Algona Airport for example. In Webster County, one inch diameter hail fell north of the Fort Dodge Airport. As the thunderstorms progressed eastward, the intensity diminished. There were spotty reports of high winds and hail across north central and parts of northeast Iowa. Scattered thunderstorms developed behind the main area before sunrise. For the most part they were not severe, but did produce high winds and some nickel to quarter size hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Aug 22, 10:35 PM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 22, 10:35 PM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1135 PM CDT MON AUG 22 2011
.SHORT TERM /TONIGHT/...
WARM FRONT OVER NW TO CENTRAL IOWA WILL CONTINUE ADVANCING NORTH
ACROSS THE REGION NOW...WITH A FEW MINOR CONVECTIVE ELEMENTS STILL
BUBBLING UP ALONG THE BOUNDARY THIS AFTERNOON. NORTHERN STREAM
SHORTWAVE NEARING FSD AREA NOW...AND SHOULD BEGIN TO INCREASE STORM
COVERAGE ACROSS THE NORTHWEST THIS AFTERNOON/EVENING AS IT
APPROACHES WARM FRONT AND RIBBON OF HIGHER INSTABILITY. STILL SOME
UNCERTAINTIES IN THE FORECAST TONIGHT WITH REGARD TO THE LOCATION OF
EVENTUAL MCS EXPECTED TO DEVELOP. CURRENT SUBJECTIVE ANALYSIS AND
SPC RUC ANALYSIS SUGGESTS THAT STORMS SHOULD FIRE NW SECTIONS AND
HEAD EAST SOUTHEAST WITH TIME THIS EVENING AND OVERNIGHT. 4KM WRF
APPEARS TOO FAR WEST WITH EVENTUAL EVOLUTION WHILE GFS/NAM/EURO HAVE
BETTER IDEA OF EVOLUTION THROUGH MORNING HOURS...TRACKING MAINLY
ALONG THE WARM FRONT AND TAPPING INTO INSTABILITY AXIS WHICH SHOULD
BE DRIFTING NORTHEAST TONIGHT AS LOW LEVEL FLOW AND UPPER LEVEL FLOW
RESPOND TO LOW OVER SOUTHERN CANADA. OF THE THREE MODELS...THE EURO
APPEARS TO BE SLIGHTLY FASTER WITH UPPER LEVEL SUPPORT AND KEEPS THE
MCS FARTHER NORTH AND EAST THAN THE GFS/NAM. AM LEANING MORE TOWARD
THE GFS/NAM SOLNS ATTM. BULK SHEAR AND INSTABILITY APPEARS ENOUGH TO
SUPPORT SOME SCT SEVERE STORMS NORTHWEST THIS EVENING AND THEN OVER
THE NORTHEAST TOWARD SUNRISE. MAIN THREAT WILL REMAIN WIND AND HAIL.
CORFIDI VECTORS SUGGEST FORWARD PROPAGATION WITH SOME SLIGHT
SLOWING/TURNING TOWARD MORNING. WILL HAVE TO WATCH FOR SOME HEAVY
RAINFALL NORTHEAST SECTIONS AFT 08Z IF STORMS BEGIN TO TRAIN
SOUTHEAST. WITH GENERATION ZONE UPSTREAM...AND PROPAGATION
SOUTHEAST...CURRENT PWATS OF 1.75 TO NEAR 2 INCHES FORECAST
OVERNIGHT SUGGEST SOME POTENTIAL FOR LOCAL AMTS TO EXCEED 2-3
INCHES...IF TRAINING STORMS OVER THE NORTH AND NORTHEAST OCCURS
TOWARD MORNING. CURRENT FFG IS RATHER HIGH WITH 1 AND 3 HOUR FLASH
FLOOD GUIDANCE VALUES IN THE 3 TO 4 INCH RANGE NORTH AND NORTHEAST.
ONLY CONCERNS WOULD BE FOR URBAN LOCATIONS...IF HEAVY RAIN
OCCURS...THUS WILL NOT ISSUE A FLASH FLOOD WATCH. LOWS WILL REMAIN
RATHER WARM WITH MID 60S TO LOWER 70S AND DEW POINTS CLIMBING BACK
INTO UNCOMFORTABLE RANGES ONCE AGAIN.
.LONG TERM /TUESDAY THROUGH MONDAY/...
WITH THE SURFACE HIGH THAT HAS DOMINATED OUR AREA DEPARTING TO THE
EAST OVERNIGHT WE WILL SEE WINDS TURN TO SOUTHERLY...THEN TO
SOUTHWESTERLY ON TUESDAY WHICH WILL BRING SIGNIFICANTLY WARMER AND
MORE HUMID AIR INTO OUR AREA. UPSTREAM 850 MB TEMPS ARE AROUND 25C
OVER KS...AND EXPECT OUR SFC TEMPS TO GET INTO THE LOW TO POSSIBLY
MID 90S AT A FEW LOCATIONS SOUTH OF I-80. COMBINED WITH DEW POINTS
IN THE LOW TO MID 70S THIS WILL RESULT IN HEAT INDICES AROUND 100 TO
105...AND A HEAT ADVISORY MAY BE WARRANTED. FOR NOW THE THREAT OF
REACHING ADVISORY CRITERIA IS TOO MINIMAL AND UNCERTAIN SO WILL
LEAVE THIS DECISION TO SUBSEQUENT SHIFTS.
MEANWHILE THE 500 MB SHORTWAVE RESPONSIBLE FOR OVERNIGHT STORMS AS
DISCUSSED IN THE SHORT TERM SECTION ABOVE WILL BE SKIRTING BY JUST
TO OUR NORTHEAST ON TUESDAY MORNING AND AWAY EASTWARD THEREAFTER.
THIS WILL MAINTAIN SOME THUNDERSTORM CHANCES MAINLY ACROSS OUR
NORTHEASTERN COUNTIES ON TUESDAY MORNING. ON TUESDAY AFTERNOON AND
EVENING AROUND PEAK HEATING TIME THE GUIDANCE ENVELOPE CONTINUES TO
SHIFT ADDITIONAL THUNDERSTORM DEVELOPMENT EASTWARD IN CONJUNCTION
WITH THE FORCING ASSOCIATED WITH THE SHORTWAVE. HOWEVER...IF THE
WAVE LINGERS JUST A BIT OR AFTERNOON CONVECTION DEVELOPS EARLIER
THAN EXPECTED OR ALONG ANY SOUTH/SOUTHWESTWARD MOVING BOUNDARIES
PRODUCED BY MORNING CONVECTION...WE COULD STILL SEE SOME STORMS IN
OUR EAST. HAVE THUS TRIMMED BACK WESTERN PORTION OF AFTERNOON POPS
BUT MAINTAINED THEM IN OUR EASTERN ZONES. AFTER 00Z WEDNESDAY IT
APPEARS THAT ANY STORMS WILL HAVE CLEARED THE AREA AND WE WILL HAVE
A BRIEF QUIET RIDGING PERIOD BEFORE A COOL FRONT APPROACHES FROM THE
NORTHWEST ON WEDNESDAY MORNING.
AS THE FRONT SWEEPS ACROSS OUR CWA ON WEDNESDAY WE WILL USHER IN A
COUPLE OF DAYS OF QUIET WEATHER WITH CLEAR SKIES AND LOWER DEW
POINTS. HIGH TEMPERATURES ON WEDNESDAY WILL BE PROBLEMATIC...AS ANY
MODERATELY COOLER AIR POOLED BEHIND THE FRONT WILL LIKELY BE DELAYED
WELL BEHIND THE INITIAL BOUNDARY...AND EVEN AS IT PASSES THROUGH WE
WILL SEE SOME 500 MB RIDGING ON WEDNESDAY AND A DECENT AMOUNT OF
MIXING WHICH SHOULD COMBINE WITH DAYTIME HEATING AND SLIGHTLY LOWER
DEW POINTS FOR MORE TEMPERATURES IN THE 90S ESPECIALLY ACROSS OUR
SOUTH AND SOUTHEAST. BY WEDNESDAY NIGHT HOWEVER WINDS WILL DROP OFF
SHARPLY AND COOLER/DRIER AIR WILL WORK INTO THE AREA...GIVING US A
GORGEOUS LATE SUMMER NIGHT.
THE QUIET PERIOD WILL BEGIN TO END AROUND FRIDAY AS HURRICANE IRENE
APPROACHES THE EAST COAST AND SEVERS THE EASTERN EXTENSION OF THE
LARGE SOUTHERN U.S. RIDGE. AS THE RIDGE IS THUS SHUNTED OVER THE
SOUTHWESTERN STATES WE WILL SEE A RETURN OF MORE NORTHWESTERLY 500
MB FLOW BRINGING A SLOWLY COOLER AND MORE ACTIVE PATTERN THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK. DETAILS OF THIS TRANSITION ARE
STILL UNCERTAIN AT THIS TIME AND SOMEWHAT DEPENDENT ON THE PRECISE
TRACK AND INTENSITY OF IRENE AT THAT TIME...HOWEVER IT APPEARS
LIKELY THAT THERE WILL BE A LEADING SHORTWAVE COMING AROUND THE
PERIPHERY OF THE HIGH AS IT RETREATS AT THE END OF THE WEEK...AND
HAVE MAINTAINED SOME 20 TO 30 POPS DURING THAT PERIOD. LONGER RANGE
MODELS ALSO REMAIN FAIRLY CONSISTENT IN BRINGING A MORE ROBUST LONG
WAVE TROUGH DOWN THE NORTHWESTERLY FLOW AROUND SUNDAY OR SUNDAY
NIGHT...WHICH SHOULD RESULT IN PRECIPITATION AND COOLER TEMPERATURES
INTO EARLY NEXT WEEK. HAVE INCREASED POPS TO 30 TO 40 ON SUNDAY AND
SUNDAY NIGHT BUT CANNOT GO HIGHER DUE TO DISCREPANCIES IN THE TIMING
AND SOUTHWARD EXTENT OF THE TROUGH.
&&
.AVIATION...23/06Z
STILL EXPECT GREATEST CHANCES FOR TSRA ACROSS THE AREA TONIGHT NEAR
KMCW AND KALO...POSSIBLY KFOD. LEFT IT DRY AT KOTM AND KDSM.
OTHERWISE REDEVELOPMENT POSSIBLE TUESDAY AFTERNOON AT KALO...WITH
THE REMAINING SITES DRY WITH ANY ACTIVITY EXPECTED TO BE EAST OF THE
AREA FOR TUESDAY AFTERNOON/EVENING. SOUTHEASTERLY WINDS TO BECOME
SOUTHERLY TO SOUTHWESTERLY THROUGH THE PERIOD.
&&
.DMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...REV
AVIATION...MJB
LONG TERM...LEE
Hazardous weather outlook, Aug 22, 9:43 PM CST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1043 PM CDT MON AUG 22 2011
IAZ004-005-015-023>025-033>037-044>049-057>061-070>075-081>086-
092>097-231015-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
1043 PM CDT MON AUG 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.
.DAY ONE...TONIGHT
A ROUND OF THUNDERSTORMS IS FORECAST TO DEVELOP LATE TONIGHT INTO
EARLY TUESDAY MORNING. THERE IS A SLIGHT RISK OF SEVERE WEATHER
MAINLY ALONG AND NORTH OF HIGHWAY 30. LARGE HAIL AND DAMAGING
WINDS WOULD BE THE MAIN SEVERE THREATS...ALONG WITH THE POTENTIAL
FOR HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED THUNDERSTORMS WILL PERSIST DURING THE DAY TUESDAY. AN
ISOLATED SEVERE THUNDERSTORM IS POSSIBLE...GENERALLY EAST OF
INTERSTATE 35. THE MAIN THREAT WILL BE LARGE HAIL AND LOCALLY
HEAVY RAIN. A SLIGHT CHANCE OF THUNDERSTORMS ARE FORECAST FROM
FRIDAY THROUGH SUNDAY...BUT THE SEVERE PROBABILITY REMAINS LOW AT
THIS TIME.
HEAT INDICES MAY APPROACH 100 TO 105 DEGREES OVER THE SOUTHERN
HALF OF THE OUTLOOK AREA TUESDAY THROUGH THE AFTERNOON AND
EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND TUESDAY.
IAZ006-007-016-017-026>028-038-039-050-062-231015-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-FRANKLIN-BUTLER-BREMER-GRUNDY-
BLACK HAWK-TAMA-POWESHIEK-
1043 PM CDT MON AUG 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.
.DAY ONE...TONIGHT
A ROUND OF THUNDERSTORMS IS FORECAST TO DEVELOP LATE TONIGHT INTO
EARLY TUESDAY MORNING. THERE IS A SLIGHT RISK OF SEVERE WEATHER
MAINLY ALONG AND NORTH OF HIGHWAY 30. LARGE HAIL AND DAMAGING
WINDS WOULD BE THE MAIN SEVERE THREATS...ALONG WITH THE POTENTIAL
FOR HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED THUNDERSTORMS WILL PERSIST DURING THE DAY TUESDAY.
AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE...GENERALLY EAST OF
INTERSTATE 35. THE MAIN THREAT WILL BE LARGE HAIL AND LOCALLY
HEAVY RAIN. A SLIGHT CHANCE OF THUNDERSTORMS ARE FORECAST FROM
FRIDAY THROUGH SUNDAY...BUT THE SEVERE PROBABILITY REMAINS LOW AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND TUESDAY.
MJB
In the hours before
Special weather statement, Aug 23, 12:19 AM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
119 AM CDT TUE AUG 23 2011
IAZ004-005-015-023-024-230800-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
POCAHONTAS...HUMBOLDT
119 AM CDT TUE AUG 23 2011
...STRONG TO SEVERE THUNDERSTORMS APPROACHING NORTH CENTRAL IOWA...
AT 115 AM...METEOROLOGISTS AT THE NATIONAL WEATHER SERVICE IN DES
MOINES WERE TRACKING A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS
OVER O'BRIEN AND OSCEOLA COUNTIES IN NORTHWEST IOWA.
CURRENTLY...THESE STORMS ARE TRACKING TO THE EAST SOUTHEAST AT 30
MPH AND ARE FORECAST TO ENTER EMMET AND PALO ALTO COUNTIES
SHORTLY AFTER 200 AM. THE STORMS COULD ALSO TAKE A SOUTHWARD TURN
AND SPREAD INTO POCAHONTAS...CALHOUN...AND SAC COUNTIES.
THE PRIMARY THREATS WITH THESE STORMS WOULD BE DAMAGING WINDS AND
LARGE HAIL. IF THESE STORMS MAINTAIN THEIR INTENSITY...ADDITIONAL
STATEMENTS AND WARNINGS WILL BE NECESSARY. STAY TUNED TO THE
NATIONAL WEATHER SERVICE AND NOAA WEATHER RADIO FOR THE LATEST
INFORMATION.
KS
Thunderstorm Wind, Palo Alto
- When
- August 23, 1:14 AM CST
- Where
- Palo Alto County, 1.22 mi SE of Emmetsburg
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Crop damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 43.110, -94.680
Numerous trees uprooted in town. Some minor flooding was also noted.
Thunderstorm Wind, Palo Alto
- When
- August 23, 1:14 AM CST
- Where
- Palo Alto County, 1.22 mi SE of Emmetsburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 43.110, -94.680
Patio furniture was blown around and branches were down in the yard.
Thunderstorm Wind, Kossuth
- When
- August 23, 1:35 AM CST
- Where
- Kossuth County, 1.22 mi NE of Whittemore
- Measured
- 65 kt (75 mph) measured gust
- Property damage
- $25,000
- Crop damage
- $50,000
- Reported by
- Mesonet
- Coordinates
- 43.080, -94.400
Thunderstorm Wind, Kossuth
- When
- August 23, 1:37 AM CST
- Where
- Kossuth County, Algona
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 43.070, -94.230
Power lines were down around town.
Thunderstorm Wind, Kossuth
- When
- August 23, 1:40 AM CST
- Where
- Kossuth County, 0.69 mi N of Algona Muni Arpt
- Measured
- 59 kt (68 mph) measured gust
- Property damage
- $10,000
- Crop damage
- $5,000
- Reported by
- ASOS
- Coordinates
- 43.080, -94.270
Thunderstorm Wind, Kossuth
- When
- August 23, 1:40 AM CST
- Where
- Kossuth County, Algona
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 43.070, -94.230
Considerable tree damage in town. Many roads impassable.
Thunderstorm Wind, Hancock
- When
- August 23, 2:00 AM CST
- Where
- Hancock County, 4 mi W of Britt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 43.100, -93.899
High winds blew down trees and power lines.
Hail, Webster
- When
- August 23, 2:20 AM CST
- Where
- Webster County, 2.13 mi NNW of (Fod)ft Dodge Muni A
- Measured
- 1 in hail
- Property damage
- $3,000
- Crop damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 42.580, -94.190
Thunderstorm Wind, Hamilton
- When
- August 23, 2:36 AM CST
- Where
- Hamilton County, 0.69 mi S of Webster City
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 42.460, -93.820
Extensive tree damage throughout the town of Webster City. Multiple tree limbs down, each about a foot in diameter.
Hail, Hamilton
- When
- August 23, 4:52 AM CST
- Where
- Hamilton County, 1.68 mi ESE of Webster City Arpt
- Measured
- 1 in hail
- Property damage
- $2,000
- Crop damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.420, -93.840
Hail, Hamilton
- When
- August 23, 4:57 AM CST
- Where
- Hamilton County, 2.91 mi NW of Kamrar
- Measured
- 1 in hail
- Property damage
- $1,000
- Crop damage
- $20,000
- Reported by
- Public
- Coordinates
- 42.430, -93.770
Hail, Hamilton
- When
- August 23, 5:06 AM CST
- Where
- Hamilton County, 3.64 mi E of Kamrar
- Measured
- 0.88 in hail
- Crop damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 42.410, -93.660
Thunderstorm Wind, Worth
- When
- August 23, 5:52 AM CST
- Where
- Worth County, 0.83 mi SE of Joice
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 43.363, -93.457
Trees down partially blocking the road near the intersection of Willow and Main Street.
Thunderstorm Wind, Worth
- When
- August 23, 5:58 AM CST
- Where
- Worth County, 2.07 mi S of Northwood Muni Arpt
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Crop damage
- $150,000
- Reported by
- Trained Spotter
- Coordinates
- 43.420, -93.180
A few 4 to 6 inch diameter limbs down. Extensive corn and bean crop damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Wisconsin, August 23, 20111 death · 2 injured · $1.5 million · EF2 · 5 events
- Excessive Heat in Nevada, August 23 to 26, 20111 death · 1 event
- Drought in Texas, August 23 to 31, 2011$12 million · 4 events
- Flood and Damaging Winds in Iowa, August 23, 20116 injured · $55,000 · 50 kt wind · 4 events
- Damaging Winds in Texas, August 23, 2011$115,000 · 68 kt wind · 8 events
- Damaging Winds in Louisiana, August 23, 2011$102,000 · 60 kt wind · 6 events
- Tornadoes and Hail in Wisconsin, August 23, 2011$71,000 · EF0 · 12 events
- Flash Flood and Damaging Wind in Arizona, August 23, 2011$40,000 · 63 kt wind · 2 events
- Hail and Damaging Wind in Missouri, August 23, 2011$20,000 · 61 kt wind · 2 events
- Flash Flooding and Heavy Rain in Iowa, August 23, 201114 events
- Lightning Strikes in Wisconsin, August 23, 20111 injured · $7,000 · 2 events
- Heat in Kansas, August 23 to 24, 201110 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 325024, 325025, 325026, 325027, 325028, 325029, 333651, 325030, 325466, 325464, 325675, 325465, 325469, 325470.